Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Women

Pages: 1
jkint
New User

Reged: 05/21/09
Posts: 2
re: lipodystrophy
      #274179 - 10/07/13 01:49 PM

Looking for other females that have lipodystrophy and are on meds to talk to regarding how they are dealing with it. I was diagnosed in Dec 2012 and am on Serostim and hating it. The side effects are awful but it does work.


Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Veteran

Reged: 12/25/11
Posts: 1824
Loc: Jersey Shore
Re: re: lipodystrophy new
      #274184 - 10/09/13 07:48 PM

I have battled with Lipodystrophy for years and even Lipotrophy which I feel is even worse. And I had a total hysterectomy in feb that is causing even more changes. And I am definitly not happy with it. It has made me go through awhole other epesode of self acceptance . Some days I'm ok with it , it doesn't seem so bad but then those other days ! ! ! ! Girl I don't even want to try pants on. It's not easy finding pants for sinny legs, no butt and a belly. I call it the basrrel on stilts syndrome.

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Veteran

Reged: 12/25/11
Posts: 1824
Loc: Jersey Shore
Re: re: lipodystrophy new
      #274875 - 01/21/14 08:49 AM

I was placed on serostim years ago but was taken off due to losing weight instead of gaining. But I also wasn't told to talk to a dietician to learn out toeat with this md. All the best to you .

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
jlkint
New User

Reged: 09/30/14
Posts: 6
Re: re: lipodystrophy new
      #278244 - 09/30/14 04:55 PM

Hi,
Sorry I never responded back to you ( its only been 8 months!!) Im still here with my "even worse" lipodystrophy. I had to stop the Serostim injections because my ankles became cankles!! Now, I am 9 months pregnant looking again and I want to go back on the Egrifta ( shots everyday) but apparently it is on a National backorder. They have run out of it...This SUCKS.... I find if I eat less than 1000 calories a day, I feel better but it still doesn't help with this huge belly.
How are you doing?


Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Veteran

Reged: 12/25/11
Posts: 1824
Loc: Jersey Shore
Re: re: lipodystrophy new
      #278258 - 10/01/14 10:18 AM

I totally understand how you feel. Have you discussed this issue with your Hiv dr? It is only certain meds that cause the lipo. For me it was the truvada. Once I changed meds it seemed to stop but the body fat did not return on my arms and legs. As for the belly I find that certain foods tend to make it appear worse. So I go to the gym and focus my excercise to strengthen my legs and arms. Walk as much as you can. And through out the day use exercise moves in your daily chores. But you know being pregnate is going to be a belly. It may change after you give birth. Stay in touch and let me know how things go. Be thinking and praying for you.

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
george1c
New User

Reged: 10/02/14
Posts: 1
Re: re: lipodystrophy new
      #278270 - 10/02/14 06:56 AM

good

Post Extras: Remind Me!   Notify Moderator  
jlkint
New User

Reged: 09/30/14
Posts: 6
Re: re: lipodystrophy new
      #278296 - 10/03/14 07:06 PM

I am on Truvada and Isentress and my dr said those meds do not cause lipodystrophy. Maybe I should inquire again. My arms /legs are not too skinny, its just the stomach ( x-tra large) and I do agree with you..some foods I eat make it worse so I know to stay away from them. I try to focus more on my diet because I work anywhere from 8-12 hours a day and I am soooo tired when I get home, its hard to exercise. I have been trying for disability because I am just feeling exhausted all the time, stomach issues,headaches etc. etc...but once again, my Kaiser dr will not do disability. I just want to feel healthy again. I have not felt healthy since starting meds 5 yrs ago. Ive been poz for 23 yrs....long road..
Oh.... im not pregnant ( have me confused with someone else??) lol
Thank you again and I will keep in touch. Its weird...I live in San Francisco Bay area but I cant seem to find a lot of resources here for women....sometimes gets lonely ...plus I'm going thru divorce..I dislike drama and right now I feel like that's all I have...




Post Extras: Remind Me!   Notify Moderator  
rjw84
Newbie

Reged: 12/11/14
Posts: 18
Re: re: lipodystrophy new
      #279556 - 12/15/14 08:15 PM

Please research the web on LDN - Low Dose Nalatrexone. It's been used to prevent lipodystrophy according to some researchers. But most of this was for people who were on PIs not on Truvada/Isentress which are not believed to cause lipodystrophy. But there are other good effects of LDN such as better CD4, reduce chance of viral breakout etc.

You and your doctor will have to decide, but there are no reported side effects in the trials.

I hope you feel better soon.

Edited by rjw84 (12/15/14 08:17 PM)

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2712

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3